Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 273, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 2, 2003, 2:15 PM CDT for Lee County, Phillips County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2003, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 2, 2003, 3:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Lee County, AR, Phillips County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1115 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 021915
SVRMEM
ARC077-107-022000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
215 PM CDT MON JUN 2 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN EASTERN ARKANSAS
PHILLIPS COUNTY IN EASTERN ARKANSAS
* UNTIL 300 PM CDT.
* AT 206 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9
MILES SOUTH OF GARRET GROVE...MOVING EAST AT 30 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 300 PM CDT INCLUDE...
MORO...
AUBREY...
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3477 9123 3458 9119 3457 9102 3456 9091
3463 9087 3481 9093
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:55 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 2, 9:55 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 955 AM CDT MON JUN 2 2003 A SFC LOW WAS OVER ERN OK WITH AN ASSOCIATED WARM FRONT EXTENDING INTO CNTRL MS. EXPECT THE SFC LOW ALONG WITH AN UPPER SHORTWAVE TO APPROACH THE MS RVR THROUGH 00Z WHILE THE WARM FRONT PUSHES NWD TO THE TN/MS BORDER. THIS SHOULD ENHANCE TSTM ACTIVITY THROUGHOUT THE DAY WITH THE SVR RISK HIGHER LATE THIS AFTERNOON AND EVENING DUE TO INCREASED DYNAMICS AND INSTABILITY. MINOR FCST UPDATES WILL BE NEEDED THROUGHOUT THE DAY IN RESPONSE TO EXPECTED LOCATION AND AREAL COVERAGE OF TSTM ACTIVITY. .MEG...NONE. SWC
Hazardous weather outlook, Jun 2, 11:42 AM CDT, 2 hours 33 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1142 AM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM WILL TRACK EASTWARD ACROSS NORTHERN ARKANSAS THIS AFTERNOON AND NORTHEASTWARD INTO THE OHIO VALLEY TONIGHT. THE ASSOCIATED WARM FRONT WILL MOVE NORTHWARD ACROSS THE MID-SOUTH THIS AFTERNOON INCREASING THE MOISTURE AND INSTABILITY. AREAS OF THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND BECOME STRONGER WITH TIME. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY LATE THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE MAINLY OVER NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHERN PORTIONS OF WEST TENNESSEE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT. THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT AS THE MAIN COLD FRONT MOVES INTO THE AREA. HOWEVER...THE SEVERE THUNDERSTORM RISK WILL NOT BE AS HIGH AS BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL APPROACH THE REGION TOWARD THE END OF THE WEEK WITH THE BEST CHANCE FOR THUNDERSTORMS COMING ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, Jun 2, 11:53 AM CDT, 2 hours 22 minutes before
MSZ015-021715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1153 AM CDT MON JUN 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PONTOTOC COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF RANDOLPH AT 1151 AM CDT...MOVING NORTHEAST AT 55 MPH. EXPECT PERIODS OF HEAVY RAIN...WINDS TO 45 MPH...SMALL HAIL...AND FREQUENT LIGHTNING WITH ANY STORMS THAT MOVE THROUGH THE AREA. PEOPLE IN PONTOTOC COUNTY...INCLUDING THE CITY OF PONTOTOC...SHOULD MONITOR THIS STORM.
Special weather statement, Jun 2, 1:59 PM CDT, 16 minutes before
ARZ049-058-021930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 159 PM CDT MON JUN 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LEE AND PHILLIPS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF GARRET GROVE AT 154 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS ANTICIPATED TO FURNISH...WINDS TO 45 MPH...SMALL HAIL...AND FREQUENT LIGHTNING TO PARTS OF SOUTHWEST LEE AND NORTHWEST PHILLIPS COUNTIES BETWEEN 210 AND 230 PM. PEOPLE IN LEE AND PHILLIPS COUNTIES...INCLUDING THE CITY OF MARVELL...SHOULD MONITOR THIS STORM CLOSELY.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.